Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 6, 2008, 6:46 PM EST for 5 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 6:46 PM EST (23:46 UTC)
- Expired
- Feb 6, 2008, 7:45 PM EST
- In force
- 59 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Ware County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 2:05 PM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 6, 2:05 PM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST WED FEB 6 2008
.SHORT TERM...TONIGHT THROUGH FRIDAY...
REST OF THIS AFTERNOON...LAKE WIND ADVISORY VERIFYING WELL WITH A
NUMBER OF SITES MAINTAINING SW WINDS OF 20 TO 25 MPH WITH GUSTS TO
35 MPH AT TIMES. WEAKENING SQUALL LINE WILL SLOWLY PUSH INTO
SECTIONS OF INLD SERN GA WITH GUSTY WINDS TO 50 MPH POSSIBLE.
TONIGHT...WEAKENING SQUALL LINE WILL CONTINUE TO PROGRESS SLOWLY
SOUTHEAST INTO THE FORECAST AREA THROUGH THE EVENING HOURS WITH
GUSTY WINDS UP TO 50 TO 60 MPH WITH THE STRONGEST ACTIVITY AND
HAVE PLACED EMPHASIS ON THIS IN THE ZFP/GRIDS. TRAILING COLD FRONT
WILL CATCH UP TO THE SQUALL LINE BY MIDNIGHT ALONG THE FL/GA
BORDER AND STALL ACRS NERN FL BY MORNING...WITH ONLY LINGERING
ISOLD TSTMS POSSIBLE TOWARD MORNING.
THURSDAY...WITH COLD FRONT STALLED ACRS NERN FL AND FORECAST AREA
IN THE RIGHT ENTRANCE REGION OF THE OF THE UPPER LEVEL JET WILL
MAINTAIN SCTD SHOWERS AND ISOLD TSTMS POSSIBLE ACRS NERN FL UNDER
MOSTLY CLOUDY SKIES...WITH MUCH LOWER CHANCES OF PCPN POSSIBLE
ACRS SERN GA. MAX TEMPS WILL BE MUCH COOLER IN THE 60S ACRS THE
REGION UNDER MOSTLY CLOUDY SKIES.
THURSDAY NIGHT...UPPER LEVEL JET DYNAMICS AND MID LEVEL SHORTWAVE
WILL SLOWLY CLEAR THE REGION AND ALLOW PCPN TO END ACRS MUCH OF
THE FORECAST AREA BY MORNING WITH CLEARING SKIES AND MIN TEMPS
FALLING INTO THE 40S BY EARLY FRIDAY MORNING.
FRIDAY...MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL DOMINATE THE
REGION AS WEAK HIGH PRESSURE BUILDS OVER THE AREA AND MAX TEMPS
WILL REBOUND BACK INTO THE UPPER 60S AND LOWER 70S ACRS THE AREA.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
SATURDAY...SECONDARY COLD FRONT WILL APPROACH AND CROSS THE REGION
LATE FRIDAY NIGHT AND SATURDAY MORNING WITH MAINLY DRY CONDS
ALTHOUGH A FEW LIGHT SHOWERS WILL BE POSSIBLE ACRS AREAS MAINLY
SOUTH OF A LINE FROM SGJ-GNV AS LINGERING MOISTURE IS PULLED BACK
TO THE NORTH BRIEFLY. OTHERWISE CLEARING SKIES AND MILD AFTERNOON
TEMPS INTO THE LOWER TO MID 70S BEFORE COLD AIR ARRIVES SATURDAY
NIGHT.
SUNDAY...MOSTLY SUNNY AND COOL CONDS AS NWLY WINDS USHER IN MODIFIED
CANADIAN AIR. IN FACT INLAND AREAS OF SOUTHEAST GEORGIA AND THE
SUWANNEE RIVER VALLEY MAY EXPERIENCE A LIGHT FREEZE BY EARLY
MONDAY MORNING AS THE HIGH PRESSURE SETTLES JUST NORTH OF THE REGION.
MONDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL BUILD OFFSHORE INTO
THE WESTERN ATLC AND A LIGHT ONSHORE FLOW WILL DEVELOP WITH A SLOW
WARMING TREND THROUGH THE PERIOD WITH MAX TEMPS IN THE 60S ON
MONDAY WARMING INTO THE 70S BY WEDNESDAY. LONGER RANGE ENSEMBLE
MODELS HAVE ANOTHER FRONTAL SYSTEM PUSHING INTO THE REGION ON
WED BUT FOR NOW HAVE KEPT POPS IN THE SILENT 10% RANGE UNTIL A FEW
MORE MODELS RUNS CAN CONFIRM THIS TREND.
&&
.AVIATION...
VFR CONDS WITH STRONG GUSTY SW WINDS WILL SLOWLY MORPH INTO A
BROKEN SQUALL LINE APPROACHING TAF SITES THIS EVENING. HARD TO
TELL HOW STRONG THE LINE WILL BE BY THE TIME IT MAKES IT TO THE
TAF SITES...BUT IT MAY NOT PRODUCE ANYTHING MORE THAN ISOLD TSTMS
AT BEST...WITH THE MAIN IMPACT BEING LOWER MVFR CIGS AND PSBL
GUSTY WINDS WITH ISOLD TSTM ACTIVITY WITH LINGERING SHOWERS
POSSIBLE AFTER MIDNIGHT.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS AS SQUALL LINE PUSHES INTO THE COASTAL WATERS THEN WITH COLD
FRONT STALLING ACRS THE WATERS BY MORNING. LACK OF PUSH BY WEAK
HIGH PRESSURE BEHIND THE FRONT WILL ALLOW WINDS/SEAS TO REMAIN
LESS THAN HEADLINE LEVELS ON THURSDAY AND FRIDAY...THEN SECONDARY
COLD FRONT PUSH AND COLD AIR ADVECTION OVER THE WEEKEND WILL PUSH
IT BACK CLOSER TO SMALL CRAFT ADVISORY LEVELS IN NWLY FLOW THAT
WILL SLOWLY VEER TO THE NE BY MONDAY AND WEAKEN BELOW HEADLINE
LEVELS ONCE AGAIN.
&&
.FIRE WEATHER...
COLD FRONT STALLING ACRS NRN FL TONIGHT WILL KEEP DRIER AIR JUST
TO THE NORTH OF THE REGION AND NO RED FLAGS ARE EXPECTED ON
THURSDAY. ALTHOUGH DRIER AIR WILL PUSH SOUTHWARD ON FRIDAY AND
ALLOW FOR MARGINAL RED FLAG CONDS ACRS NERN FL AND HAVE POSTED A
FIRE WEATHER WATCH FOR PORTIONS OF THE SUWANNEE RIVER VALLEY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 47 64 37 67 / 50 0 0 0
SSI 56 62 47 64 / 40 20 20 0
JAX 57 65 44 68 / 40 30 30 0
SGJ 61 68 50 68 / 40 50 50 0
GNV 58 66 46 71 / 40 50 50 0
OCF 61 70 49 73 / 40 50 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COLUMBIA-HAMILTON-
SUWANNEE.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/DEESE/MCALLISTERHazardous weather outlook, Feb 6, 4:23 AM EST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 AM EST WED FEB 6 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 423 AM EST WED FEB 6 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM... A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. WINDY CONDITIONS WILL PRECEDE THE FRONT WITH SOUTHERLY WINDS GUSTING TO 30 MPH AND A LAKE WIND ADVISORY HAS BEEN ISSUED. SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE WESTERN SECTIONS OF THE AREA BY LATE AFTERNOON. A FEW STRONG STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
In the hours before
Special weather statement, Feb 6, 3:45 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EST WED FEB 6 2008 GAZ132-133-062200- COFFEE-JEFF DAVIS- 345 PM EST WED FEB 6 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL 500 PM EST... AT 345 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF HAZLEHURST TO 24 MILES WEST OF AMBROSE...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND RED BLUFF...WEST GREEN...SNIPESVILLE...PRIDGEN...HAZLEHURST... DOUGLAS...DENTON...BROXTON AND AMBROSE THROUGH 500 PM EST. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
Special weather statement, Feb 6, 6:33 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 633 PM EST WED FEB 6 2008 GAZ132>134-149-070015- ATKINSON-BACON-COFFEE-JEFF DAVIS- 633 PM EST WED FEB 6 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN ATKINSON...COFFEE...WESTERN JEFF DAVIS AND NORTHWESTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 715 PM EST... AT 633 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF WILLACOOCHEE...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...AMBROSE...PRIDGEN...BROXTON...DOUGLAS...WEST GREEN...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 715 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:15 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 16 hr |
| Feb 6, 2:52 PM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 37 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.